Alert archive / Colorado / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 137, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Sep 22, 2013, 6:08 PM MDT for El Paso County, Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2013, 6:08 PM MDT (00:08 UTC)
- Expired
- Sep 22, 2013, 6:45 PM MDT
- In force
- 37 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 68 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 22, 2:58 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 2612 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
360 WUUS55 KPUB 230008 SVRPUB COC041-230045- /O.NEW.KPUB.SV.W.0137.130923T0008Z-130923T0045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 608 PM MDT SUN SEP 22 2013 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... * UNTIL 645 PM MDT * AT 605 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF BLACK FOREST TO 7 MILES EAST OF FALCON...AND MOVING NORTHEAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... PEYTON...CALHAN AND RAMAH. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3879 10448 3913 10482 3914 10481 3913 10416 TIME...MOT...LOC 0008Z 216DEG 27KT 3914 10468 3893 10448 HAIL...<.75IN WIND...60MPH $$
2 follow-up statements
575 WWUS55 KPUB 230018 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 618 PM MDT SUN SEP 22 2013 COC041-230045- /O.CON.KPUB.SV.W.0137.000000T0000Z-130923T0045Z/ EL PASO CO- 618 PM MDT SUN SEP 22 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL EL PASO COUNTY UNTIL 645 PM MDT... AT 615 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF ELBERT TO PEYTON...AND MOVING NORTHEAST AT 30 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... CALHAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3885 10442 3913 10476 3914 10481 3913 10416 TIME...MOT...LOC 0018Z 216DEG 27KT 3920 10462 3899 10442 HAIL...<.75IN WIND...60MPH $$
268 WWUS55 KPUB 230039 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 639 PM MDT SUN SEP 22 2013 COC041-230049- /O.EXP.KPUB.SV.W.0137.000000T0000Z-130923T0045Z/ EL PASO CO- 639 PM MDT SUN SEP 22 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL EL PASO COUNTY WILL EXPIRE AT 645 PM MDT... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS. LAT...LON 3885 10442 3913 10476 3914 10481 3913 10416 TIME...MOT...LOC 0039Z 216DEG 27KT 3933 10450 3912 10430 $$ !
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 3:46 PM MDT, 2 hours 22 minutes earlier.
Area forecast discussion, Sep 22, 3:46 PM MDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 346 PM MDT SUN SEP 22 2013 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 345 PM MDT SUN SEP 22 2013 ...POTENT UPPER TROF TO BRING STRONG WINDS AND POTENTIAL FOR SEVERE THUNDERSTORMS ACROSS SOUTH CENTRAL COLORADO...WITH GUSTY WINDS POSSIBLE WITH THUNDERSTORMS FOR THE SOUTHEAST PLAINS. POTENT UPPER TROF IN UT KICKING OFF SEVERAL LINES OF THUNDERSTORMS ACROSS EASTERN UT/WRN COLORADO ATTM. THIS IS IN ADVANCE OF A STRONG 70+KT MID LEVEL JET TRANSLATING EASTWARD INTO THE 4 CORNERS REGION. A COUPLE ROUNDS OF SHOWERS/TSRA HAVE MOVED THROUGH THE WESTERN PORTIONS OF THE FORECAST AREA SO FAR...WITH RAIN GAGES PICKING UP A COUPLE TENTHS OF AN INCH SO FAR AND NEAR THE WEST FORK AND PAPOOSE BURN SCARS. MAIN ACTION WILL COME IN BY MID AFTERNOON AS THE MAIN ROUND OF THUNDERSTORMS MOVES IN. AS LAPSE RATES CONTINUE TO STEEPEN ALOFT...SHOULD SEE CAPE VALUES OF 500-1000 J/KG SPREAD EASTWARD ACROSS THE MOUNTAINS AND INTERIOR VALLEYS. MAIN THREAT FOR THESE AREAS WILL BE LARGE HAIL (TO AROUND THE SIZE OF QUARTERS)...AND STRONG DAMAGING WINDS IN EXCESS OF 60 MPH. HEAVY RAIN WILL ALSO ACCOMPANY THE STRONGER STORMS...AND SHORT RANGE MODELS STILL INDICATING THE WESTERN MOUNTAINS MAY GET HIT THE HARDEST...WITH OROGRAPHIC LIFT FAVORING THE EASTERN SAN JUANS. WILL CONTINUE WITH THE FLASH FLOOD WATCH FOR THE WEST FORK AND PAPOOSE BURN SCARS THROUGH 10 PM. FOR THE SOUTHEAST MOUNTAINS AND PLAINS...THINK THE MAIN THREAT WILL TRANSITION TO DAMAGING WIND GUSTS AS STRONG OUTFLOWS DEVELOP AND TRANSPORT STRONGER WINDS ALOFT TO THE SURFACE LATE THIS AFTERNOON THROUGH THIS EVENING. COULD ALSO BE SOME BRIEF SMALL HAIL WITH THE STRONGER STORMS. HEAVY RAINFALL WILL ALSO BE POSSIBLE...BUT WITH THE FAST NORTHEAST MOVEMENTS TO THE STORMS...THINK THAT WILL MITIGATE FLASH FLOOD POTENTIAL SOME FOR THE EASTERN MOUNTAIN BURN SCARS. STILL IF A STRONGER STORM DOES IMPACT THE BURN SCARS...THEN THE POTENTIAL WILL EXIST FOR SOME LOCALIZED FLASH FLOODING. UPPER TROF AXIS MOVES ACROSS CO OVERNIGHT WITH MODELS STILL TRYING TO SPREAD SOME SHOWERS INTO THE PIKES PEAK REGION AFTER 3 AM IN AREA OF WRAP AROUND. WITH MID LEVEL FLOW FROM THE NORTHWEST AT 30-40 KTS...THIS SHOULD KEEP SHOWERS FROM ANCHORING OVER THE WALDO BURN SCAR...WHICH SHOULD LIMIT RAINFALL AMOUNTS. WILL STILL HAVE TO WATCH THIS AREA CLOSELY...BUT FOR NOW THE THREAT FOR FLASH FLOODING DOES NOT LOOK ALL THAT HIGH. PRECIPITATION SHOULD WIND DOWN QUICKLY AFTER 15Z...WITH FORECAST AREA ON THE WINDY BACK SIDE OF THE SYSTEM FOR MONDAY. TEMPERATURES WILL BE A LITTLE COOLER...THOUGH WITH THE DOWNSLOPE FLOW...THAT SHOULD HELP PROMOTE DEEP MIXING ENOUGH FOR TEMPERATURES WELL INTO THE 70S FOR THE SOUTHEAST PLAINS. AS FOR SNOW ACROSS THE HIGH COUNTRY...SNOW LEVELS WILL DROP RAPIDLY THIS EVENING AS THE UPPER TROF MOVES OVERHEAD. SHOULD SEE SNOW LEVELS DROPPING TO AROUND 9000-10000 FEET IN THE NORTH...AND TO AROUND 10-11KFT FOR SOUTHERN AREAS. A QUICK 2-5 INCHES OF SNOW WILL BE POSSIBLE FOR THE HIGHER PEAKS ABOVE THESE LEVELS THROUGH TONIGHT WITH PRECIPITATION TAILING OFF QUICKLY AFTER MIDNIGHT FOR THE SOUTHWEST MTS...AND ENDING FOR THE NORTHERN MTS EARLY MONDAY MORNING. -KT .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 345 PM MDT SUN SEP 22 2013 RELATIVELY TRANQUIL CONDITIONS SHOULD BE NOTED OVER THE FORECAST DISTRICT FROM MONDAY INTO AT LEAST THURSDAY AS CLOSED UPPER LOW SITUATED OVER NEBRASKA AT 00Z TUESDAY SHIFTS INTO THE UPPER MIDWEST BY LATER WEDNESDAY. ZONAL TO SOUTHWESTERLY UPPER FLOW SHOULD THEN BE NOTED OVER THE CWFA DURING THE LONGER TERM FROM MONDAY NIGHT INTO THURSDAY EVENING BEFORE NEXT UPPER DISTURBANCE IMPACTS THE FORECAST DISTRICT BY LATE THIS WEEK/EARLY NEXT WEEKEND. UPPER RIDGING THEN IS PROJECTED TO DEVELOP OVER SOUTHERN COLORADO BY LATER THIS WEEKEND. FOR SENSIBLE WEATHER...MINIMUM TEMPERATURES DROPPING TO NEAR FREEZING MAY BE NOTED OVER PORTIONS OF THE SAN LUIS VALLEY BOTH MONDAY NIGHT AND TUESDAY NIGHT AND IF TREND CONTINUES...HIGHLIGHTS MAY BE NEEDED OVER THIS AREA. WFO PUEBLO WILL MONITOR CLOSELY. OTHER THAN THE COOL MINIMUM TEMPERATURES OVER THE SAN LUIS VALLEY...ANTICIPATE THAT GENERALLY DRY CONDITIONS IN COMBINATION WITH WARM MAXIMUM TEMPERATURES SHOULD BE EXPERIENCED FROM TUESDAY INTO THURSDAY. COOLER AND UNSETTLED CONDITIONS WILL BE POSSIBLE OVER THE FORECAST DISTRICT FROM LATE THIS WEEK INTO EARLY NEXT WEEK AS PROJECTED CLOSED UPPER LOW LOCATED OVER NORTHERN UTAH AT 00Z FRIDAY WEAKENS AND PUSHES INTO THE DAKOTAS BY 00Z SATURDAY. A RETURN TO DRIER AND WARMER CONDITIONS IS THEN EXPECTED BY NEXT WEEKEND AS TRANSITORY UPPER RIDGE MOVES ACROSS SOUTHERN COLORADO. WARMEST MAXIMUM TEMPERATURES DURING THE LONGER TERM SHOULD BE NOTED TUESDAY AND WEDNESDAY...WHILE COOLEST TEMPERATURES MOVE IN ON FRIDAY. FINALLY...GUSTY GRADIENT WINDS ARE ANTICIPATED OVER THE CWFA AT TIMES FROM WEDNESDAY INTO THURSDAY NIGHT && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 345 PM MDT SUN SEP 22 2013 WIDESPREAD MTN OBSCURATIONS EXPECTED ALONG THE CONTINENTAL DIVIDE THROUGH TONIGHT WITH WIDESPREAD -TSRASN. THUNDERSTORMS WILL DIMINISH DURING THE EVENING...WITH SNOW LEVELS DROPPING TO AROUND 9000-10000 FEET BY MIDNIGHT. KALS AND KCOS HAVE THE BEST CHANCE OF -TSRA AFFECTING THE TERMINALS. STRONG GUSTY WINDS TO AROUND 40-50 KTS WILL BE POSSIBLE WITH THE STRONGER STORMS. SOME HAIL UP TO THE SIZE OF QUARTERS WILL BE POSSIBLE AT KALS. THIS THREAT WILL LAST FROM 20Z TO ROUGHLY 02Z. FOR KPUB...THERE WILL BE A BETTER CHANCE FOR ERRATIC GUSTY OUTFLOW WINDS TO AFFECT THE TERMINAL...SO HAVE A TEMPO GROUP IN FOR WIND GUSTS TO 40 KTS FOR NOW. UPDATES WILL BE MADE AS NECESSARY. SHOWERS AND THUNDERSTORMS WILL CLEAR OUT FROM WEST TO EAST AFTER 06Z...AND WINDS WILL SHIFT AROUND FROM THE WEST TO NORTHWEST WITH GUSTS 15-30 KTS AT THE TERMINALS BY MONDAY MORNING. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM MDT THIS EVENING FOR COZ067-068. &&
Hazardous weather outlook, Sep 22, 11:47 AM MDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1147 AM MDT SUN SEP 22 2013 COZ058>089-093>099-231800- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1147 AM MDT SUN SEP 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT AN EARLY FALL WEATHER SYSTEM WILL BRING THUNDERSTORMS...RAIN SHOWERS...HIGH ELEVATION SNOW SHOWERS AND STRONG WINDS TO THE AREA THIS AFTERNOON AND TONIGHT. ENOUGH RAIN COULD FALL OVER THE WEST FORK COMPLEX SCARS TO PRODUCE FLASH FLOODING. THERE IS ALSO A THREAT OF FLOODING ON THE OTHER BURN SCARS IN SOUTHERN COLORADO...BUT THE OVERALL THREAT IS LOWER IN THOSE AREAS DUE TO FASTER STORM MOVEMENTS. PRIMARY THUNDERSTORM THREATS TODAY WILL INCLUDE LIGHTNING...WIND GUSTS TO 50 MPH...SMALL HAIL AND LOCALLY HEAVY RAIN. HOWEVER... THERE IS ENOUGH SHEAR AND INSTABILITY FOR A FEW STORMS TO BECOME SEVERE PRODUCING HAIL UP TO THE SIZE OF QUARTERS AND WINDS UP TO 60 MPH. LOCATIONS WITH THE GREATEST RISK FOR LARGE HAIL AND DAMAGING WINDS WILL BE ACROSS THE SOUTHWEST AND CENTRAL MOUNTAINS AND INTERIOR VALLEYS...WHILE THE SOUTHEAST MOUNTAINS AND I-25 CORRIDOR WILL HAVE THE GREATEST POTENTIAL FOR LOCALIZED DAMAGING WIND GUSTS. SNOW LEVELS WILL DROP OFF OVER SOUTHERN COLORADO LATER TODAY AND TONIGHT...FALLING TO ABOUT 9000 FEET OVER THE CENTRAL MOUNTAINS AND TO 10000 OR 11000 FEET OVER THE REMAINING MOUNTAIN AREAS. THESE AREAS COULD SEE SEVERAL INCHES OF WET SNOW ACCUMULATION BY MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER UPPER LEVEL LOW PRESSURE IS EXPECTED TO DROP DOWN INTO THE GREAT BASIN ON THURSDAY...BRINGING AN INCREASE IN WINDS AND PRECIPITATION TO THE AREA FROM THURSDAY NIGHT THROUGH FRIDAY EVENING. THERE WILL BE A CHANCE FOR MOUNTAIN SNOW...AS WELL AS A FLASH FLOODING THREAT FOR AREA BURN SCARS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER SOUTHERN COLORADO TODAY AND TONIGHT. 31/77
In the hours before
Local storm report, Sep 22, 5:25 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
525 PM MDT SUN SEP 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM HAIL 4 WSW COLORADO SPRINGS 38.81N 104.88W
09/22/2013 M0.50 INCH EL PASO CO TRAINED SPOTTER
DURING THE PAST 3 MINUTES
&&
PPERALESSpecial weather statement, Sep 22, 5:26 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 526 PM MDT SUN SEP 22 2013 COZ081-082-084-085-230000- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-PIKES PEAK ABOVE 11000 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- 526 PM MDT SUN SEP 22 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME EAST CENTRAL TELLER COUNTY IN CENTRAL COLORADO... NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...COLORADO SPRINGS. AT 524 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WEST CENTRAL COLORADO SPRINGS...OR NEAR COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE NORTHEAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... PETERSON AFB. AIR FORCE ACADEMY. NORTH CENTRAL COLORADO SPRINGS. FALCON. BLACK FOREST. PEYTON. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Sep 22, 5:31 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 531 PM MDT SUN SEP 22 2013 COZ081-084-085-230000- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- 531 PM MDT SUN SEP 22 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL TELLER COUNTY IN CENTRAL COLORADO... WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...WEST CENTRAL COLORADO SPRINGS...INCLUDING THE WALDO CANYON BURN SCAR. AT 524 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM CASCADE TO NEAR MANITOU SPRINGS...OR 9 MILES WEST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE NORTHEAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... WALDO CANYON BURN SCAR. EXTREME NORTHWESTERN COLORADO SPRINGS. AIR FORCE ACADEMY. BRIEF HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. DUE TO THE FAST MOVEMENT OF THIS STORM...RAINFALL AMOUNTS ON THE BURN SCAR ARE EXPECTED TO REMAIN AROUND .20 OR LOWER. HOWEVER THERE WILL BE HEAVIER AMOUNTS OF UP TO .40 OF RAIN IN THE MANITOU SPRINGS AREA. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Sep 22, 5:38 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
538 PM MDT SUN SEP 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL 1 ENE FOUNTAIN 38.69N 104.68W
09/22/2013 E0.50 INCH EL PASO CO TRAINED SPOTTER
MOSTLY PEA SIZED - SOME 1/2 INCH. HAILED FOR 2 MINUTES
&&
PPERALESSpecial weather statement, Sep 22, 5:58 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 558 PM MDT SUN SEP 22 2013 COZ084-085-230030- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- 558 PM MDT SUN SEP 22 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...NORTHEASTERN COLORADO SPRINGS. AT 556 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BLACK FOREST TO SCHRIEVER AFB...WHICH WAS MOVING TOWARD THE NORTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... PEYTON. RAMAH. CALHAN. PENNY SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Sep 22, 6:03 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 603 PM MDT SUN SEP 22 2013 COZ081-084-085-230030- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- 603 PM MDT SUN SEP 22 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL TELLER COUNTY IN CENTRAL COLORADO... WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...WEST CENTRAL COLORADO SPRINGS...AND THE WALDO CANYON BURN SCAR. AT 556 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF WEAK SHOWERS NEAR CASCADE...OR 10 MILES WEST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE NORTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... WALDO CANYON BURN SCAR.. SOME ADDITIONAL LIGHT RAINFALL CAN BE EXPECTED WITH THIS STORM WITH RAINFALL ADDITIONAL AMOUNTS UNDER .05 CAN BE EXPECTED THROUGH 630 PM.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 2:56 PM MDT | Freeze Warning | PUB | Alamosa, Conejos, Costilla, Rio Grande, Saguache | 17 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.